Alert archive / California / Cold Weather Advisories in 2025
Cold Weather Advisory 13, NWS Eureka, CA
NWS Eureka, CA issued this cold weather advisory at Feb 10, 2025, 1:29 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Feb 11, 2025, 2:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2025, 1:29 PM PST (21:29 UTC)
- In effect from
- Feb 11, 2025, 2:00 AM PST
- Expired
- Feb 11, 2025, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS76 KEKA 102129 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 129 PM PST Mon Feb 10 2025 CAZ101-103-104-109-112-113-115-110530- /O.NEW.KEKA.CW.Y.0013.250211T1000Z-250211T1700Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Southern Lake- Including Eureka, Knobcone Camp, Ukiah, Clearlake Park, Arcata, Smith River, Lakeport, Fortuna, Clearlake, Fort Bragg, Ettersburg, Philo, Hidden Valley Lake, Middletown, Hopland, Samoa, McKinleyville, Fernbridge, Yorkville, Calpella, Rockport, Redwood Valley, Ft Dick, Briceland, Honeydew, Whitethorn, Talmage, Trinidad, Boonville, and Finley 129 PM PST Mon Feb 10 2025 ...COLD WEATHER ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... * WHAT...Very cold wind chills from 22 to 29 degrees expected. * WHERE...Del Norte, Humboldt, and Mendocino Coast, Southern Mendocino Interior, and Southern Lake. * WHEN...From 2 AM to 9 AM PST Tuesday. * IMPACTS...Wind chill values, along with very cold temperatures, can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JLW
3 follow-up statements
254 WWUS76 KEKA 102156 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 156 PM PST Mon Feb 10 2025 CAZ102-110-110600- /O.EXA.KEKA.CW.Y.0013.250211T1000Z-250211T1700Z/ Del Norte Interior-Northwestern Mendocino Interior- Including Laytonville 156 PM PST Mon Feb 10 2025 ...COLD WEATHER ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... * WHAT...Very cold wind chills from 15 to 20 degrees expected. * WHERE...Del Norte Interior and Northwestern Mendocino Interior. * WHEN...From 2 AM to 9 AM PST Tuesday. * IMPACTS...Wind chill values, along with very cold temperatures, can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ CAZ101-103-104-109-112-113-115-110600- /O.CON.KEKA.CW.Y.0013.250211T1000Z-250211T1700Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Southern Lake- Including Eureka, Knobcone Camp, Ukiah, Clearlake Park, Arcata, Smith River, Lakeport, Fortuna, Clearlake, Fort Bragg, Ettersburg, Philo, Hidden Valley Lake, Middletown, Hopland, Samoa, McKinleyville, Fernbridge, Yorkville, Calpella, Rockport, Redwood Valley, Ft Dick, Briceland, Honeydew, Whitethorn, Talmage, Trinidad, Boonville, and Finley 156 PM PST Mon Feb 10 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... * WHAT...Very cold wind chills from 22 to 29 degrees expected. * WHERE...Del Norte, Humboldt, and Mendocino Coast, Southern Mendocino Interior, and Southern Lake. * WHEN...From 2 AM to 9 AM PST Tuesday. * IMPACTS...Wind chill values, along with very cold temperatures, can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JLW
641 WWUS76 KEKA 110442 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 842 PM PST Mon Feb 10 2025 CAZ101-103-104-109-112-113-115-111700- /O.CON.KEKA.CW.Y.0013.250211T1000Z-250211T1700Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Southern Lake- Including Fortuna, Fort Bragg, Hidden Valley Lake, Rockport, Clearlake, Philo, Yorkville, Eureka, Ettersburg, Redwood Valley, Talmage, Honeydew, Smith River, Lakeport, Briceland, Finley, Trinidad, Whitethorn, Boonville, Calpella, Knobcone Camp, Ft Dick, Samoa, Hopland, Fernbridge, Middletown, Arcata, Ukiah, Clearlake Park, and McKinleyville 842 PM PST Mon Feb 10 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... * WHAT...Very cold wind chills from 22 to 29 degrees expected. * WHERE...Del Norte, Humboldt, and Mendocino Coast, Southern Mendocino Interior, and Southern Lake. * WHEN...From 2 AM to 9 AM PST Tuesday. * IMPACTS...Wind chill values, along with very cold temperatures, can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ CAZ102-110-111700- /O.CON.KEKA.CW.Y.0013.250211T1000Z-250211T1700Z/ Del Norte Interior-Northwestern Mendocino Interior- Including Laytonville 842 PM PST Mon Feb 10 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... * WHAT...Very cold wind chills from 15 to 20 degrees expected. * WHERE...Del Norte Interior and Northwestern Mendocino Interior. * WHEN...From 2 AM to 9 AM PST Tuesday. * IMPACTS...Wind chill values, along with very cold temperatures, can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
868 WWUS76 KEKA 111645 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 845 AM PST Tue Feb 11 2025 CAZ101>104-109-110-112-113-115-111745- /O.EXP.KEKA.CW.Y.0013.000000T0000Z-250211T1700Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast-Northwestern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Southern Lake- Including Clearlake, Rockport, Calpella, Fernbridge, Briceland, Trinidad, Eureka, Redwood Valley, Arcata, Finley, Fortuna, Ft Dick, Middletown, Laytonville, Hopland, Clearlake Park, Knobcone Camp, Boonville, Talmage, Yorkville, McKinleyville, Philo, Ukiah, Smith River, Whitethorn, Honeydew, Hidden Valley Lake, Lakeport, Fort Bragg, Samoa, and Ettersburg 845 AM PST Tue Feb 11 2025 ...COLD WEATHER ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
What forecasters said that day
The local office's own words before this cold weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this cold weather advisory went out at Feb 10, 3:59 AM PST, 9 hours 30 minutes earlier.
Area forecast discussion, Feb 10, 3:59 AM PST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
359 AM PST Mon Feb 10 2025
.SYNOPSIS...Cool and dry conditions will continue through Tuesday. A
moderate atmospheric river will then build in mid to late week with
gusty south wind and rain. Low elevation snow is possible in Trinity
county early Thursday morning.
&&
.DISCUSSION...Cold, dry air has solidly settled in across the
area with gentle offshore flow reinforcing clear skies along the
coast while fog has formed in many interior river valleys overnight.
Cool and clear days will continue today and Tuesday.
Models have gradually refined details for the resurgence of moisture
midweek. Winds will begin to turn southerly around Wednesday into
Thursday morning, advecting warmer and moister air across the area.
Thanks to a compact low near the surface, this system has the
potential to bring strong southerly wind. NBM runs have had subtle
differences, but generally agree that gusty winds will occur
Wednesday into Thursday.
Light rain and drizzle is expected to build during the day Wednesday
primarily over Mendocino and Lake counties as a weak disturbance
slips over the ridge currently aloft. Moderate precipitation is then
forecast to develop Thursday as this ridge shifts eastward and a
surface low moves onshore. Thanks to the relatively deep upper level
trough associated with this low, the heaviest precipitation will be
focused across the southern half of the area, with the higher
amounts in higher terrain areas. Currently, 2 to 3 inches of rain is
forecast across Mendocino and Lake Counties with 1 to 2 inches from
Humboldt and Del Norte. The low pressure system may enhance some
rain rates which could increase the risk of urban and small stream
flooding but the overall risk currently looks moderate. That said,
flooding concerns will be especially elevated in Lake County with
the elevated water level of Clear Lake likely exacerbating small
stream and urban flooding in the area. Otherwise, overall rain
amounts pose only modest mainstem river concerns.
Southerly flow will help rapidly increase snow levels ahead of the
strongest rain, with snow levels largely above 3000 feet. That said,
this type of setup is ideal for upslope flow and cold air trapping
to help keep low snow levels in Trinity County, perhaps as low as
1500 feet. This would allow for substantial (4 to 8 inches) of snow
all along highways 199, 36, and 3 including Weaverville. Latest
deterministic guidance continues to shift the track of the low
southward, which may extend these low snow levels further south into
the eastern portions of the Yolla Bolly and possibly northern Lake
county as well late Wednesday night and early Thursday. Exact snow
level forecasts will need to be watched closely in the coming days.
Ensembles show good agreement in a ridge filling in aloft Friday
afternoon and Saturday, with dry weather likely during this period.
Another trough is then forecast to approach the CA/OR border
sometime late Saturday night to Monday, possibly bringing beneficial
precip primarily to Humboldt and Del Norte counties.
&&
.AVIATION...VFR conditions continue this morning as high pressure
dominates the area. Fog has yet to develop at UKI despite some
indicators further up the Russian River Valley - so far dewpoint
spread has been more substantial than last night, but a few hours of
MVFR to IFR fog/mist before sunrise cannot be ruled out. Winds at
both CEC and ACV have turned offshore and diminished after several
hours of persistent northerly gusts. Gusts 15 to 20 knots are
possible this afternoon as diurnal winds redevelop along the coast.
Winds expected to migrate offshore and diminish overnight into
Tuesday morning.
&&
.MARINE...Northerly winds continue to produce gale force gusts in the
outer waters and steep and hazardous wind waves across all zones.
Winds are expected to ease to 20 to 25 knots this evening from the
northern to southern waters, while wave heights 8 to 12 feet at 8 to
9 seconds will continue through Tuesday morning. Locally higher wind
waves approaching 14 feet are possible in the outer waters and near
Cape Mendocino. Conditions will rapidly diminish below advisory
levels by late Tuesday as a fast moving system approaches the
waters. This brief reprieve will be short lived as a stronger area
of low pressure deepens off the coast of the PNW. Models are coming
into agreement on strong southerly winds developing along a frontal
boundary late Wednesday night. Steep seas produced by these winds
will potentially be further enhanced by a large nearshore westerly
swell filling into the waters on Friday with wave heights 18 to 20
feet possible.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Cold Weather Advisory until 9 AM PST this morning for
CAZ101-102-105>110-112-113-115.
Extreme Cold Warning until 9 AM PST this morning for CAZ103-
104.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 9 PM PST this evening for
PZZ450.
Small Craft Advisory until 3 PM PST Tuesday for PZZ455.
Gale Warning until 9 PM PST this evening for PZZ470.
Gale Warning until 3 AM PST Tuesday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 8:59 PM PST | Hazardous Seas Warning | EKA | 36 hr | |
| Feb 10, 1:19 PM PST | Winter Storm Watch | EKA | Trinity | 23 hr |
Nearby
Cold Weather Advisories in California, 2025Every cold weather advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.